Arkansas, 2010

Damaging Wind in Arkansas, July 26, 2010

July 26, 2010 · NWS JAN · 1 event in 1 county or zone

Scattered storms developed across the area during the afternoon with one reaching severe limits over Ashley County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Scattered storms developed across the area during the afternoon with one reaching severe limits over Ashley County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 26, 3:00 PM CST, 48 minutes earlier.

Area forecast discussion, Jul 26, 3:00 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT MON JUL 26 2010

.SHORT TERM...SHOWERS AND THUNDERSTORMS DEVELOPING IN A MOIST AND
UNSTABLE AIRMASS OVER THE REGION HAVE BEEN NUMEROUS THUS FAR ALONG
AND SOUTH OF I-20 AND JUST NORTH OF HIGHWAY 82. DEVELOPMENT IN THE
NORTHERN AREA HAS BEEN AIDED BY CONVERGENCE NEAR A STALLED BOUNDARY
WHILE LIFT FROM AN INCOMING TROPICAL UPPER LOW HAS HELPED SPUR
ACTIVITY IN SOUTHERN ZONES. IN THE "GAP" NORTH OF I-20 DEVELOPMENT
HAS THUS FAR MAINLY BEEN ISOLATED. HOWEVER...EXPECT THIS AREA TO
FILL IN A GOOD DEAL THROUGH THE REST OF THE AFTERNOON AS COLLIDING
OUTFLOW BOUNDARIES HELP INDUCE LIFT AND THE INCOMING UPPER LOW FROM
THE SOUTH HAS ITS INFLUENCE FELT FURTHER INLAND. 2 TO 2.5 INCH
PRECIPITABLE WATER VALUES OVER OUR REGION ARE GIVING STORMS
POTENTIAL FOR TORRENTIAL DOWNPOURS AND POCKETS OF CAPE TO 3.5 TO 4.0
KJ/KG DELIVERING SOME INTENSE CELLS AS WELL. GUSTY WIND PRODUCTION
THROUGH INSTABILITY AND SUBSEQUENT DOWNDRAFT PRECIPITATION LOADING
IS THE MAIN HAZARDOUS WEATHER POTENTIAL WITH THESE STORMS THROUGH
EARLY THIS EVENING...ALTHOUGH TORRENTIAL DOWNPOURS AND DANGEROUS
LIGHTNING WILL ALSO BE OF CONCERN.

IT MAY TAKE CONVECTION LONGER TO COMPLETELY DIE DOWN THIS EVENING
THAN IS USUALLY THE CASE FOR SUMMERTIME SHOWERS AND STORMS DUE TO
MODEST SOUTHERLY INFLOW OF COPIOUS GULF MOISTURE AND CONTINUING
INFLUENCE OF INCOMING TUTT LOW FROM THE SOUTH. AFTER MIDNIGHT PRECIP
SHOULD BE LIMITED TO POSSIBLE LINGERING OVERNIGHT ISOLATED SHOWERS
AND STORMS IN NORTHWEST ZONES WITH A FEW SHOWERS COMING UP INTO
SOUTHERN MS FROM THE COAST BEFORE DIMINISHING. LOWS WILL BE DOWN IN
THE LOW TO MID 70S WITH SOME POTENTIAL FOR PATCHY FOG BY DAWN ALONG
AND SOUTH OF I-20 IN AREAS WERE HEAVY DOWNPOURS OCCURRED THIS
AFTERNOON.

THE STREAM OF JUICE NORTH FROM THE GULF OF MEXICO WILL CONTINUE
TOMORROW...ALBEIT SOMEWHAT REDUCED IN COMPARISON TO TODAY. THIS
DECREASE IN MOISTURE ADVECTION MAY BE MADE UP FOR BY A SYNOPTIC
SITUATION SLIGHTLY MORE FAVORABLE FOR CONVECTION CONSIDERING THE
TUTT LOW SLIDING TO THE NORTHWEST ON OUR WESTERN FRINGES. RAIN
CHANCES WILL AGAIN BE HIGHEST OVER SOUTHERN MS AND ALONG AND WEST OF
THE MS RIVER (WHERE THE LINGERING INFLUENCE OF THE SUBTROPICAL RIDGE
TO OUR EAST WILL BE LESS). WILL STILL HAVE THE CONCERN FOR HEAVY
DOWNPOURS AND SOME STRONG STORMS FOR TOMORROW AFTERNOON...BUT LOWER
EXPECTED TEMPERATURES SHOULD REDUCE AVAILABLE INSTABILITY AND REDUCE
THE CHANCES OF ANY STORMS BRIEFLY GAINING SEVERE STRENGTH. SPEAKING
OF TEMPS...MODEL GUIDANCE DEFINITELY LOOKS A LITTLE COOL WITH UPPER
80S AND LOWER 90S...BUT RAW MODEL OUTPUT ALSO SUGGESTS A LOT OF MID
LEVEL CLOUDS DURING THE MORNING AND MIDDAY HOURS TO DELAY WARMING
UP. FOR THE LATTER REASON I GENERALLY ACCEPTED THIS COOLER GUIDANCE.

.LONG TERM...WEDNESDAY THROUGH MONDAY...LATEST MODEL GUIDANCE STILL
SUGGESTS UPPER LEVEL SITUATION BECOMING LESS CONDUCIVE FOR DIURNAL
SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH NEXT FRIDAY AS THE
DREADED SUBTROPICAL RIDGE BUILDS BACK FROM THE EAST.
HOWEVER...GUIDANCE ALSO DEPICTS THE VERY MOIST AIRMASS BUILDING OVER
THE REGION CURRENTLY WILL STICK AROUND WITHOUT ERODING MUCH AT LEAST
THROUGH WEDNESDAY AND THURSDAY. THE GFS INSISTS SCATTERED AFTERNOON
SHOWERS AND STORMS WILL BUBBLE UP IN THIS AIRMASS...PERHAPS INTO
FRIDAY. THE EURO MODEL IS MORE AGGRESSIVELY DRYING THINGS OUT AND
HEATING THEM UP THROUGH THIS PERIOD...ALTHOUGH THIS MORNING'S RUN
WAS A LITTLE WETTER THAN THE PAST FEW. WEIGHING ALL THE EVIDENCE I
ENDED UP RAISING POPS AND LOWERING TEMPS A TAD FOR WEDNESDAY THROUGH
FRIDAY...ALTHOUGH A GRADUAL WARMING AND DRYING TREND IS MAINTAINED.
THE REST OF THE LONG RANGE PORTION OF THE FORECAST WAS UNCHANGED AND
THE RELEVANT DISCUSSION IS BELOW. /BB/

PREV DISCUSSION... /ISSUED 335 AM CDT MON JUL 26 2010/

LONG TERM...WEDNESDAY THROUGH MONDAY...THE REBUILDING OF OUR SUMMER
SUBTROPICAL RIDGE WILL BE THE DOMINATING FACTOR FOR THIS PERIOD AS
WE HEAD THROUGH THE END OF JULY. INITIALLY WE'LL HAVE A VERY MOIST
2.2 INCH PWAT AIRMASS ACROSS THE REGION TO DEAL WITH ON WEDNESDAY
AND DAYTIME INSTABILITY WILL BE GREAT ENOUGH FOR AFTERNOON SHRA/TSRA
TO BE MOST NUMEROUS IN WRN PORTIONS OF THE CWFA. EXPECT THERE WILL
BE PLENTY OF CLOUD DEBRIS FROM THE PREVIOUS DAY CONVECTION FOR
WEDNESDAY AND THURSDAY TO HOLD MAX TEMPS IN THE MIDDLE 90S.
HOWEVER...THE STABILIZING UPPER ANTICYCLONE POSITIONED OVER NRN GA
WEDNESDAY AT 200MB WILL EXPAND WWD ACROSS THE MID SOUTH THURSDAY AND
THEN FINALLY RIGHT OVER MS/AL FRIDAY THROUGH THE WEEKEND. THE VERY
JUICY LOW LEVEL AIR RESULTS IN RISING HEAT STRESS LEVELS FOR FRIDAY
AND SATURDAY WITH AFTERNOON/EVENING HIGHS PUSHING BACK INTO THE
UPPER 90S AND HEAT INDEXES OF 104-109F...SO HEAT ADVISORIES WILL
ONCE AGAIN COME INTO PLAY WITH SOME BORDERLINE EXCESSIVE HEAT
WARNING CRITERIA POSSIBLE FOR THE HIGHWAY 82 CORRIDOR. BY LATER IN
THE WEEKEND...INCREASING SUBSIDENCE SHOULD ALLOW SOME DRYING TO MIX
DOWN TO THE RATHER MOIST BOUNDARY LAYER FOR SUNDAY AND MONDAY
AFTERNOONS PER LATEST ECMWF. WE WILL NEED TO WATCH TRENDS IN THIS
REGARD OR WE'LL BE IN FOR EVEN MORE BUILDING HEAT STRESS.

HAVE GENERALLY TRIMMED AFTERNOON POPS FOR ERN HALF OF MS ON
WEDNESDAY/THURSDAY AND ACROSS THE BOARD BEYOND THAT. THE EXTENT OF
THE RIDGE SUGGESTS THAT WE MAY BE IN FOR A LITTLE LONGER HEAT SPELL
AS WE START AUGUST AND THE TROPICS APPEAR RATHER QUIET FOR NOW.
MEX MOS AND GFS ENSEMBLE NUMBERS ARE LOCKED IN TO THE HOTTER TREND
AND HAVE BEEN CONSISTENT FOR SEVERAL DAYS NOW./40/

&&

.AVIATION...LOOK FOR REDUCED FLIGHT CATEGORIES THROUGH 00-01Z FOR A
FEW SITES THAT WILL GET CONVECTION. TAFS WILL BE UPDATED AS STORMS
IMPACT THE SITES. AFTER 01-03Z...VFR CONDITIONS WILL RETURN AND
LINGER FOR A GOOD PORTION OF THE EVENING. AFTER 08-10Z...A MOIST LOW
LEVEL FLOW WILL ALLOW FOR SOME IFR CONDITIONS TO DEVELOP AFTER 10Z
THROUGH 13-14Z. BY 17Z...MORE SCT SHRA/TSRA WILL DEVELOP WITH
REDUCED CONDITIONS FOR THE AFTERNOON. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  91  72  92 /  25  52  28  44
MERIDIAN      72  91  71  93 /  26  43  21  33
VICKSBURG     74  90  74  92 /  31  57  30  47
HATTIESBURG   74  91  72  94 /  34  66  17  40
NATCHEZ       73  88  72  91 /  37  76  19  57
GREENVILLE    74  91  74  91 /  31  50  29  47
GREENWOOD     73  92  74  92 /  25  40  26  46

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/CME/40
Hazardous weather outlook, Jul 26, 2:10 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON JUL 26 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
272015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
310 PM CDT MON JUL 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

SCATTERED STRONG STORMS WILL REMAIN POSSIBLE THROUGH EARLY EVENING WITH
A FEW POSSIBLY REACHING SEVERE LIMITS. THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 60 MPH ALONG WITH
TORRENTIAL RAIN. SOME LOCATIONS COULD SEE A QUICK 1 TO 2 INCHES WITH
THE HEAVIER STORMS. THE STRONGEST ACTIVITY WILL REMAIN POSSIBLE
THROUGH 7 PM.

ADDITIONALLY...HEAT INDICES WILL BRIEFLY PEAK AROUND 105 DEGREES
OUTSIDE OF THUNDERSTORMS. SOME RELIEF WILL OCCUR AS STORMS AND CLOUD
COVER HELP COOL THINGS DOWN FOR LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

HOT AND HUMID CONDITIONS ARE EXPECTED ONCE AGAIN FROM THURSDAY
THROUGH SUNDAY AS HIGH PRESSURE STRENGTHENS OVER THE REGION. THE
AFTERNOON HEAT INDEX READINGS COULD EXCEED 105 DEGREES DURING THAT
LATE WEEK AND WEEKEND TIME FRAME AND HEAT ADVISORIES MAY BE NEEDED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Special weather statement, Jul 26, 3:04 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT MON JUL 26 2010

MSZ048-262135-
HINDS MS-
404 PM CDT MON JUL 26 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER UTICA AT 405 PM CDT...MOVING NORTH AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN HINDS COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

JC
Local storm report, Jul 26, 3:07 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     2 N MONTEREY            31.48N 91.72W
07/26/2010                   CONCORDIA          LA   UTILITY COMPANY

            A FEW TREES AND NUMEROUS LIMBS DOWN ON POWER LINES.

&&

CME
Special weather statement, Jul 26, 3:07 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CDT MON JUL 26 2010

ARZ074-LAZ007-262145-
ASHLEY AR-MOREHOUSE LA-
407 PM CDT MON JUL 26 2010

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED 3 MILES SOUTHWEST OF GALION AT 407 PM CDT...MOVING
NORTH AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN ASHLEY COUNTY...AND NORTHERN MOREHOUSE PARISH
SHOULD MONITOR THIS STORM CLOSELY.

JC
Local storm report, Jul 26, 3:15 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      13 ENE SIBLEY           31.45N 91.19W
07/26/2010                   ADAMS              MS   EMERGENCY MNGR

            A FEW RDS HAD A COUPLE INCHES OF WATER FLOWING ACROSS
            THEM IN E/SE ADAMS CO.

&&

CME
Special weather statement, Jul 26, 3:42 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT MON JUL 26 2010

ARZ074-LAZ007-262220-
ASHLEY AR-MOREHOUSE LA-
442 PM CDT MON JUL 26 2010

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 11 MILES WEST OF WEST CROSSETT TO 6 MILES
SOUTHEAST OF BERLIN AT 441 PM CDT...MOVING NORTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH VERY DANGEROUS CONTINUOUS CLOUD TO GROUND
LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ASHLEY COUNTY...AND EXTREME NORTHEASTERN MOREHOUSE PARISH
SHOULD MONITOR THESE STORMS CLOSELY.

JC
Special weather statement, Jul 26, 3:45 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT MON JUL 26 2010

MSZ034-262215-
WASHINGTON MS-
445 PM CDT MON JUL 26 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER LELAND AT 445 PM CDT. THE STORM WAS MOVING TO THE NORTH
AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN WASHINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

BK

The radar

The Shreveport radar (KSHV), 191 km away, was scanning. The volume nearest the first event began at 21:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ashley

When
July 26, 3:48 PM CST
Where
Ashley County, Crossett
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Utility Company
Coordinates
33.130, -91.970

A few trees were blown down on a few power lines around Crossett.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250660.